Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug combo choice
May 26, 2000

Hello Dr...I tested + for HIV and Hepc 4/99. I've not been on any HIV meds to date, but started Rebetron on Oct.1 (due to liver biopsy). I believe my liver stages are 2/3 (one being damage and the other inflammation). I had to quit the Ribavirin part of the Rebetron in mid-Dec. I had very bad side effects and my Dr. stopped the Ribavirin because he said 1)I did not become undetectable, and 2) my cd4 count had dropped to 307 (he said that the drop in cd4 was due to the combo treatment). My Hepc vl dropped from 850,000 to 2,500 while on the Rebetron and my HIV vl went down to 1,200. I'm now just taking interferon (Roferon) and there was no interruption in the interferon usage....I'm still taking it. Here are my vl/cd4 counts to date for HIV: 5/7/99.......vl 19,500......cd4 558 8/13/99......vl 8,400......cd4 563 11/12/99.....vl 1,200......cd4 307 I'm very concerned about the cd4 drop since the Rebetron treatment. Do you think my cd4 count will go back up into the 500's since I'm just on interferon now? Do you think I should be put on HIV meds now? I'm very reluctant to start HIV meds now...probably due to the extreme side effects I had on the Rebetron. I'm doing much better now just on the interferon, but not great. If I do have to go on HIV meds, what's a good drug combo for me since I've never been on HIV meds and considering the liver damage? Thanks Dr., I'm very concerned....Robert

Response from Dr. Dieterich



Previous
Testing for Hepatitis
Next
Hep D Test came back positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement